Equilibrium existence for large perfect information games

Carlos Alós-Ferrer, Klaus Ritzberger

Research output: Contribution to journalArticlepeer-review

Abstract

This paper provides a novel existence theorem for subgame perfect equilibria of potentially large extensive form games with perfect information and continuous preferences, allowing for infinite horizon and infinite action spaces. The approach is based on the properties of the topology on the space of outcomes and differs from all previous approaches in the literature. Furthermore, the existence proof relies on a new algorithm that is independent of the horizon, hence can also be applied to infinite-horizon games.

Original languageEnglish (US)
Pages (from-to)5-18
Number of pages14
JournalJournal of Mathematical Economics
Volume62
DOIs
StatePublished - Jan 1 2016

Keywords

  • Backwards induction
  • Equilibrium existence
  • Large extensive form games
  • Perfect information
  • Subgame perfection

ASJC Scopus subject areas

  • Economics and Econometrics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Equilibrium existence for large perfect information games'. Together they form a unique fingerprint.

Cite this